Illinois, 2008Flood in Illinois, September 14 to 15, 2008
September 14 to 15, 2008 · NWS LOT · 1 event in 1 county or zone
Record flooding occurred along the Little Calumet River and its tributaries in northeast Illinois and northwest Indiana.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Record flooding occurred along the Little Calumet River and its tributaries in northeast Illinois and northwest Indiana.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Sep 14, 5:59 PM CST, 1 minute earlier.
Area forecast discussion, Sep 14, 5:59 PM CST, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
659 PM CDT SUN SEP 14 2008
.DISCUSSION...
310 PM CDT
CENTER OF LOW PRESSURE ASSD WITH REMNANTS OF IKE ARE ACCELERATING
NEWD AND OUT OF AREA. SATLT/RADAR IMAGERY FIES POSN OF STORM CENTER
OVR EXTRM NERN IN...TO N OF FWA. CENTRAL PRESSURE CONTINUES TO
DEEPEN AS IMPRESSIVE ISALLOBARIC FIELD LIFTS NEWD WITH SYSTEM. THIS
WILL BRING STRONGEST WINDS ACROSS SRN AND ERN PORTION OF FA THIS
EVENING...BUT SPEEDS WILL REMAIN WELL BELOW ADVSRY CRITERIA.
STRONGEST WINDS WITH SYS HAVE BEEN TO RIGHT OF CIRCULATION CENTER
WITH 60 MPH GUSTS NOW LIFTING NEWD ACROSS SRN IND.
RADAR MOSAICS SHOW BACK EDGE OF HVY RAIN ALSO PULLING NEWD ACROSS
SWRN LWR MI. THIS MEANS THAT POTL FOR ANY ADDITIONAL HVY RAINFALL
AMTS ACROSS FA HAS ENDED. HOWEVER...ANOTHER REINFORCING SHRT WAVE
DIGGING SEWD ACROSS MN AND NRN IA LATE THIS AFTN WILL HELP LINGERING
LGT RAIN AND DRIZZLE PERSIST INTO THIS EVENING OVR MUCH OF FA.
WITH THREAT OF HVY RAIN HAVING ENDED...WILL ALLOW FFA TO EXPIRE AT
21Z. HOWEVER...AREAL FLOOD WARNINGS AND RIVER FLOOD WARNINGS WILL
CONTINUE. SEE PRODUCTS FSSLOT AND FLSLOT...OR GO TO
WEATHER.GOV/CHICAGO FOR UPDATES ON FLOOD WARNINGS.
MEAN LYR RH FORECASTS CONTINUE TO SHOW PLENTY OF LLVL MOISTURE OVR
AREA THRU MOST OF MONDAY AS MID LVL IMPULSES CONTINUE TO DROP SEWD
ACROSS WRN GRTLKS. NOT EXPECTING ENUF VERTICAL DVLPMT TO PRODUCE
SHWRS...BUT CLOUDINESS WILL BE SLOW TO BREAK UP. EXCEPTION WILL BE
OVR PORTER COUNTY INDIANA WHERE LLVL INSTABILITY OVR LK MI MAY BE
SUFFICIENT TO PRODUCE SOME LAKE EFFECT SHWRS.
BY MON NGT...UPR FLOW IS FCST TO BEGIN FLATTENING OUT...WITH SFC
RIDGE BUILDING EWD ACROSS MI MS VLY. THEREFORE...WILL MAKE LTL CHG
TO CLRG FCST FOR MON NGT. WITH SATURATED GROUND AND DECENT
RADIATIONAL COOLING SET UP WILL KEEP FOG IN FCST FOR MONDAY NIGHT.
FROM TUESDAY ON...STILL LOOKS LIKE WERE SETTING UP FOR AN EXTENDED
PERIOD OF DRY...MAINLY CLR WX..WITH PLEASANT TEMPS. GFS SHOWS SFC
HI BUILDING OVR ONTARIO MIDWEEK...RESULTING IN BACK DOOR FROPA WED
NGT-THURS. HAVE REFLECTED THIS IN TEMP GRIDS BY LWRG TEMPS DOWNWIND
OF LK MI ON THURS. BUT OVERALL...TREND IS STILL LEANING TOWARDS A
DRY PERIOD WITH A SLOW DAY TO DAY WARMING AS H5 RIDGING DVLPS EWD
FROM CNTRL RCKYS...TO LWR OH VLY BY FRIDAY.
MERZLOCK
&&
.AVIATION...
659 PM CDT
FOR THE 00Z TAFS...MAIN FORECAST ISSUES CONTINUE TO BE CIGS AND
LINGERING LIGHT RAIN SHOWERS ACROSS TERMINALS THIS EVENING.
DEEP LOW PRESSURE OF FORMER TROPICAL SYSTEM IKE CONTINUES TO MOVE
RAPIDLY NORTHEAST ACROSS THE DETROIT AREA EARLY THIS EVENING. MAIN
AREA OF RAINFALL ASSOCIATED WITH THAT SYSTEM HAS PULLED OUT OF THE
FORECAST AREA...HOWEVER STRONG NORTHERN STREAM SHORT WAVE
CURRENTLY DIGGING INTO UPPER TROUGH ACROSS IA/WI/NORTHWEST IL
AND IS PRODUCING AREA OF SHOWERS ACROSS UPPER MISSISSIPPI VALLEY.
WHILE SOME DIURNAL DECREASE IN SHOWERS MAY OCCUR AFTER SUNSET...
EXPECT THAT SHOWERS WILL CONTINUE VICINITY MID LEVEL VORT/WEAK
SURFACE TROUGH REFLECTION AND APPEARS AT LEAST LIGHT SCATTERED
SHOWERS WILL AFFECT TERMINALS AT TIMES THROUGH THE EVENING AS MID
LEVEL TROUGH MOVES OVERHEAD. MODEST DRYING OF LOW LEVELS HAS
ALLOWED CEILINGS TO IMPROVE INTO HIGH MVFR AND VFR ACROSS THE
AREA...THOUGH MAY SEE BRIEF MVFR CONDITIONS IN SHOWERS. BASED ON
THIS SCENARIO HAVE INCLUDED VICINITY SHOWER MENTION IN TAFS THIS
EVENING...WITH A TEMPO FOR MVFR CONDITIONS IN SHOWERS THROUGH 06Z.
LOW LEVELS REMAIN SOMEWHAT MOIST BENEATH DRYING MID/UPPER LEVELS
LATER TONIGHT...WITH FORECAST SOUNDINGS/GUIDANCE INDICATING
LINGERING LOW VFR/HIGH MVFR CIGS THROUGH THE NIGHT. LARGER SCALE
UPPER TROUGH REMAINS ACROSS WESTERN LAKES MONDAY...WITH ANOTHER
WEAKER SHORT WAVE DROPPING SOUTHEAST INTO THE AREA LATE IN THE
DAY. SHALLOW LAYER OF STEEPER LOW LEVEL LAPSE RATES BENEATH MID
LEVEL COLD POOL IN UPPER TROUGH EXPECTED TO SUPPORT BKN/OVC HIGH
MVFR/LOW VFR STRATOCU DECK THROUGH THE AFTERNOON.
AS FOR WINDS...DEEP SURFACE LOW NEAR DETROIT RAPIDLY PULLING AWAY
THIS EVENING WITH STRONGEST 3 HOUR SURFACE PRESSURE RISES NOW
ACROSS INDIANA. THUS SURFACE PRESSURE/ISALLOBARIC GRADIENTS
WEAKENING ACROSS TERMINALS AND ALLOWING NORTHWEST WINDS TO
DIMINISH THIS EVENING. MAY STILL SEE A FEW GUSTS INTO THE TEENS
THIS EVENING...THOUGH WINDS GENERALLY NORTHWEST AROUND 10 KNOTS
EXPECTED OVERNIGHT. SURFACE HIGH PRESSURE BUILDS ACROSS AREA BY
MONDAY EVENING...RESULTING IN GRADUAL SHIFT TO NORTH ON MONDAY
WITH SPEEDS CONTINUING TO GRADUALLY DIMINISH. KORD/KMDW WILL
LIKELY SEE A BIT MORE OF A NORTHEAST WIND BY AFTERNOON HOURS
CLOSER TO LAKE MICHIGAN.
RATZER
&&
.MARINE...
145 PM CDT
REMNANTS OF HURRICANE IKE CENTERED ACROSS CENTRAL INDIANA WILL
CONTINUE TO RAPIDLY TRACK OFF INTO THE EASTERN GREAT LAKES REGION
THIS EVENING. LATEST MARINE OBSERVATIONS INDICATE GUSTS NOW
APPROACHING 30 KNOTS AND WITH STRONG PRESSURE FALLS STILL TRACKING
ACROSS EAST CENTRAL INDIANA WILL CONTINUE WITH A GALE WARNING FOR
SOUTHERN QUARTER OF LAKE MICHIGAN INCLUDING THE ILLINOIS AND
INDIANA NEARSHORE WATERS THROUGH THIS EVENING. HAZARDOUS WINDS AND
WAVES FOR SMALL CRAFT WILL PERSIST THROUGH TOMORROW EVENING AND
WILL MAINTAIN SMALL CRAFT ADVISORY FOR NEARSHORE WATERS THROUGH
MONDAY EVENING. SURFACE RIDGE AXIS WILL BUILD ACROSS THE SOUTHERN
GREAT LAKES MONDAY NIGHT RESULTING IN DIMINISHING WIND SPEEDS.
SOUTHWEST WINDS WILL STRENGTHEN AGAIN TUESDAY AFTERNOON ACROSS THE
NORTH HALF OF LAKE MICHIGAN ON TUESDAY AS NEXT SURFACE LOW MOVES
ACROSS NORTHERN ONTARIO.
MARSILI
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...GALE WARNING...LMZ080-LMZ671-LMZ673-LMZ675-LMZ740-LMZ741-LMZ742-
LMZ743-LMZ744-LMZ745-LMZ777-LMZ779-LMZ872-LMZ874-LMZ876-
LMZ878 UNTIL 10 PM SUNDAY.
SMALL CRAFT ADVISORY...LMZ740-LMZ741-LMZ742-LMZ743-LMZ744-
LMZ745...10 PM SUNDAY TO 1 AM TUESDAY.
&&Hazardous weather outlook, Sep 14, 2:52 PM CST, 3 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
352 PM CDT SUN SEP 14 2008
ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
152100-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
352 PM CDT SUN SEP 14 2008 /452 PM EDT SUN SEP 14 2008/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHEAST ILLINOIS AND NORTHWEST INDIANA.
.DAY ONE...TONIGHT.
WEATHER HAZARDS EXPECTED:
RIVER FLOODING AND AREAL FLOODING WILL BE ONGOING AS RUNOFF FROM
EXCESSIVE RAINFALL CONTINUES.
THERE IS AN INCREASED RISK FOR RIP CURRENTS TONIGHT.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
FLOODING IS FORECAST ALONG MANY RIVERS ACROSS NORTHERN ILLINOIS
THROUGH EARLY THIS WEEK.
THERE IS AN INCREASED RISK FOR RIP CURRENTS MONDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT...
HOWEVER SPOTTERS ARE ENCOURAGED TO REPORT HEAVY RAINFALL TOTALS
TO THE NATIONAL WEATHER SERVICE CHICAGO.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
LMZ740>745-152100-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
352 PM CDT SUN SEP 14 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE ILLINOIS
NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE
WATERS OF LAKE MICHIGAN.
.DAY ONE...TONIGHT.
NORTH GALES TO 35 KNOTS EARLY THIS EVENING WILL BECOME NORTHWEST
BEFORE SLOWLY DIMINISHING OVERNIGHT. HOWEVER...HAZARDOUS WINDS
AND WAVES FOR SMALL CRAFT WILL PERSIST THROUGH THE OVERNIGHT
HOURS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
STRONG WINDS AND HIGH WAVES WILL LEAD TO HAZARDOUS CONDITIONS
FOR SMALL CRAFT THROUGH MONDAY EVENING.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-152100-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TOW RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
352 PM CDT SUN SEP 14 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE OPEN WATERS
OF LAKE MICHIGAN.
.DAY ONE...TONIGHT.
NORTH GALES TO 35 KNOTS ACROSS THE SOUTHERN QUARTER OF LAKE
MICHIGAN WILL BECOMING NORTHWEST EARLY THIS EVENING...BEFORE
DIMINISHING OVERNIGHT.
THERE IS A SLIGHT CHANCE OF WATERSPOUTS LATE TONIGHT.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
THERE IS A SLIGHT CHANCE OF WATERSPOUTS MONDAY MORNING.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
MERZLOCK
In the hours before
Local storm report, Sep 14, 5:01 PM CST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
601 PM CDT SUN SEP 14 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HEAVY RAIN ROGERS PARK 42.01N 87.67W
09/14/2008 M7.37 INCH COOK IL NWS EMPLOYEE
STORM TOTAL 7.37 INCHES.
0525 PM FLOOD GLENVIEW 42.08N 87.82W
09/14/2008 COOK IL BROADCAST MEDIA
SIGNIFICANT FLOODING IN THE GOLF NEIGHBORHOOD OF
GLENVIEW.
&&Local storm report, Sep 14, 5:11 PM CST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
611 PM CDT SUN SEP 14 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0514 PM FLOOD 3 SSW NAPERVILLE 41.72N 88.18W
09/14/2008 WILL IL TRAINED SPOTTER
MANY ROADS CLOSED DUE TO FLOODING.
0517 PM FLOOD 1 N CROWN POINT 41.44N 87.36W
09/14/2008 LAKE IN TRAINED SPOTTER
MULTIPLE ROADS FLOODED.
0519 PM HEAVY RAIN 2 SE GRAYSLAKE 42.33N 88.01W
09/14/2008 M6.28 INCH LAKE IL TRAINED SPOTTER
STORM TOTAL 6.28 INCHES.
&&Local storm report, Sep 14, 5:31 PM CST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
631 PM CDT SUN SEP 14 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HEAVY RAIN 3 W BOLINGBROOK 41.70N 88.14W
09/14/2008 M6.93 INCH WILL IL TRAINED SPOTTER
STORM TOTAL SO FAR.
&&
CMLocal storm report, Sep 14, 5:35 PM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
635 PM CDT SUN SEP 14 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0608 PM HEAVY RAIN PEOTONE 41.33N 87.80W
09/14/2008 M10.40 INCH WILL IL TRAINED SPOTTER
STORM TOTAL SO FAR.
&&
CMLocal storm report, Sep 14, 5:44 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
644 PM CDT SUN SEP 14 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HEAVY RAIN BRADLEY 41.15N 87.86W
09/14/2008 M7.90 INCH KANKAKEE IL AIRPLANE PILOT
STORM TOTAL SO FAR.
&&
CMLocal storm report, Sep 14, 5:45 PM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
645 PM CDT SUN SEP 14 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HEAVY RAIN 3 N CARBON HILL 41.34N 88.30W
09/14/2008 M7.45 INCH GRUNDY IL TRAINED SPOTTER
STORM TOTAL SO FAR.
&&
CMFlood, Cook
- When
- September 14, 6:00 PM CST to September 15, 6:00 PM CST
- Where
- Cook County, 1.03 mi SSE of South Holland to 1.32 mi SW of Blue Is Jct
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 41.586, -87.525
The Little Calumet River reached the third highest crest on record, 20.16 feet, at South Holland on the 15th. Many roads were flooded near the river.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind in Ohio, September 14, 20085 deaths · 2 injured · $581 million · 68 kt wind · 32 events
- High Wind in Ohio, September 14, 20082 deaths · 7 injured · $186 million · 69 kt wind · 29 events
- Wildfire and High Wind in Kentucky, September 14, 200839 injured · $182 million · 68 kt wind · 23 events
- High Wind in Indiana, September 14, 20083 deaths · 4 injured · 70 kt wind · 11 events
- High Wind in Indiana, September 14, 20082 deaths · $25 million · 61 kt wind · 8 events
- High Wind in Kentucky, September 14, 20082 deaths · 9 injured · $300,000 · 65 kt wind · 22 events
- Flash Flooding and Flooding in Indiana, September 14 to 17, 20082 deaths · $12 million · 6 events
- High Wind in Pennsylvania, September 14, 20081 death · $15 million · 70 kt wind · 11 events
- Tropical Storm in Arkansas, September 14, 20081 death · 3 injured · $882,000 · 7 events
- Flash Flooding and Flooding in Illinois, September 14 to 17, 20085 injured · $53 million · 24 events
- High Wind in Missouri, September 14, 20081 injured · $75 million · 65 kt wind · 11 events
- High Wind in Kentucky, September 14, 2008$54 million · 64 kt wind · 12 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 136494.